\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Modified energy functionals and the NLS approximation

Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • We consider a model equation from [14] that captures important properties of the water wave equation. We give a new proof of the fact that wave packet solutions of this equation are approximated by the nonlinear Schrödinger equation. This proof both simplifies and strengthens the results of [14] so that the approximation holds for the full interval of existence of the approximate NLS solution rather than just a subinterval. Furthermore, the proof avoids the problems associated with inverting the normal form transform in [14] by working with a modified energy functional motivated by [1] and [8].

    Mathematics Subject Classification: 35L72, 35Q55, 70K30, 70K45, 35Q35.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Partition of k$\ell$ -plane.

  • [1] W. Craig, Nonstrictly hyperbolic nonlinear systems, Math. Ann., 277 (1987), 213-232.  doi: 10.1007/BF01457361.
    [2] W. CraigC. Sulem and P.-L. Sulem, Nonlinear modulation of gravity waves: A rigorous approach, Nonlinearity, 5 (1992), 497-522.  doi: 10.1088/0951-7715/5/2/009.
    [3] W. -P. Düll, Justification of the Nonlinear Schrödinger approximation for a quasilinear wave equation, arXiv: 1602.08016
    [4] W. -P. Düll and M. Heẞ, Existence of long time solutions and validity of the Nonlinear Schrödinger approximation for a quasilinear dispersive equation, arXiv: 1605.08704
    [5] W.-P. DüllG. Schneider and C.E. Wayne, Justification of the nonlinear Schrödinger equation for the evolution of gravity driven 2D surface water waves in a canal of finite depth, Arch. Ration. Mech. Anal., 220 (2016), 543-602.  doi: 10.1007/s00205-015-0937-z.
    [6] P. Germain, Space-time resonances, arXiv: 1102.1695
    [7] P. GermainN. Masmoudi and J. Shatah, Global solutions for the gravity water waves equation in dimension 3, Ann. of Math., 175 (2012), 691-754.  doi: 10.4007/annals.2012.175.2.6.
    [8] J.K. HunterM. IfrimD. Tataru and T.K. Wong, Long time solutions for a Burgers-Hilbert equation via a modified energy method, Proc. Amer. Math. Soc., 143 (2015), 3407-3412.  doi: 10.1090/proc/12215.
    [9] L.A. Kalyakin, Asymptotic decay of a one-dimensional wave packet in a nonlinear dispersive medium, Mat. Sb. (N.S.), 132 (1987), 470-495, 592. 
    [10] P. KirrmannG. Schneider and A. Mielke, The validity of modulation equations for extended systems with cubic nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A, 122 (1992), 85-91.  doi: 10.1017/S0308210500020989.
    [11] D. Lannes, Space time resonances [after Germain, Masmoudi, Shatah], Séminaire Bourbaki. Vol. 2011/2012. Astérisque, 352 (2013), 355-388. 
    [12] G. Schneider, Justification of modulation equations for hyperbolic systems via normal forms, NoDEA Nonlinear Differential Equations Appl., 5 (1998), 69-82.  doi: 10.1007/s000300050034.
    [13] G. Schneider, Justification and failure of the nonlinear Schröodinger equation in case of non-trivial quadratic resonances, J. Differential Equations, 216 (2005), 354-386.  doi: 10.1016/j.jde.2005.04.018.
    [14] G. Schneider and C.E. Wayne, Justification of the NLS approximation for a quasilinear water wave model, J. Differential Equations, 251 (2011), 238-269.  doi: 10.1016/j.jde.2011.04.011.
    [15] J. Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Comm. Pure Appl. Math., 38 (1985), 685-696.  doi: 10.1002/cpa.3160380516.
    [16] N. Totz, A justification of the modulation approximation to the 3D full water wave problem, Comm. Math. Phys., 335 (2015), 369-443.  doi: 10.1007/s00220-014-2259-7.
    [17] N. Totz and S. Wu, A rigorous justification of the modulation approximation to the 2D full water wave problem, Comm. Math. Phys., 310 (2012), 817-883.  doi: 10.1007/s00220-012-1422-2.
    [18] V.E. Zakharov, Stability of periodic waves of finite amplitude on the surface of a deep fluid, Journal of Applied Mechanics and Technical Physics, 9 (1968), 190-194.  doi: 10.1007/BF00913182.
  • 加载中

Figures(1)

SHARE

Article Metrics

HTML views(196) PDF downloads(100) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return